Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Irregular periods, advised Norgest. Hairs on face, pale, sacn says PCOD. Advised Benforce, Evecare. Right medication ?

My daughter is 17 year old. During last 2 years she had irregular period. Suggested by my doctor, she took Norgest tablet for 3 months and her period got regularised recently. Presently, she has some hairs on her face above lips,her appearance is pale and not glowing as per age and she is thin with short height. She is confused, weak and have less energy/stamina. After sonography it was found that she is having Polycyst in ovary. Thyoride & PCOD test reveals following (1) T3 is 0.74 ng/ Ml against Ref. range (0.97- 1.86) (2) Testosterone , total serum (CLIA) is 90.72 ng/dL against Ref range 10 - 40 ng/dl (3) Testosterone, Free serum (EIA) is 2.6 pg/ml (4) FSH ( Follicle Stimulating Hormone ) 3.94 mIU/ml against Ref range 2.50 - 10.20 mTU/ml for Follicular adult female and Ref. range 2.00 mIU/ml for Children (5) LH (Luteinising Hormone) 0.37 mTU/ml against Ref. range 1.90 - 12.50 mTU/ml for Follicular adult female and 6.00 mIU/ml for children Our doctor prescribed her to take 1 tab of Benforce-M ( Metformin with Benfotiamine ) twice daily and 02 tab of Evecare twice daily. Pl. advice if this is appropriate medicine for her problem and if it will have any side effects. What is other best suitable medicine prescribed for the problem. We want her to gain physical and mental development at the earliest, according to her age since the problem is affecting her studies.
Asked On : Wed, 12 Sep 2012
Answers:  1 Views:  247
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Hi Nupur,
Thanks for writing in to Healthcare Magic!
PCOD is a physical disorder and has got nothing to do with brain development and the studies can be affected if the child is not mentally obsessed to get cured.
Please do not impress the girl that she is sick, because that can cause unnecessary anxiety, you need to be supportive. The treatment takes time.
The pharmacological treatment by your doctor is correct. Ensure that she avoids fried foods and take a morning walk and other light exercises daily.
Get a repeat ultrasonography and hormone levels after 4-6 months.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Wed, 12 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor